Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 98, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Nov 14, 2001, 6:15 PM CST for Terrell County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 14, 2001, 6:15 PM CST (00:15 UTC)
- Expired
- Nov 14, 2001, 7:15 PM CST
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 188 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1971 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
209
WUUS54 KMAF 150017
SVRMAF
TXC443-150115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
615 PM CST WED NOV 14 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TERRELL COUNTY IN TEXAS
* UNTIL 715 PM CST
* AT 615 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES NORTHWEST OF THE TERRELL GAS PLANT...
OR ABOUT 21 MILES SOUTHWEST OF SHEFFIELD...MOVING EAST AT 25 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
SANDERSON...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
DRYDEN...SANDERSON AND THE TERRELL GAS PLANT
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3058 10229 3030 10237 3020 10252 2999 10246
2987 10217 2983 10179 3066 10177What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 3:40 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 14, 3:40 PM CST, 2 hours 35 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150930- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 340 PM CST WED NOV 14 2001 BUSIEST DAY SINCE SEP HERE AT KMAF...AND LOOKING BUSIER THU. UPPER LEVEL CUT-OFF LOW CURRENTLY OVR SW NM AND MOVG SEWD. SHORT/WV THAT EJECTED NE HAS KEPT MODERATE TO STRONG TRAINING -TSRA OVR THE ERN ZONES ALL DAY. MESOETA 12Z SOUNDING UNDERCUT KMAF/S SOUNDING W/REGARDS TO INSTABILITY...AND A FEW STORMS HAVE GONE SEVERE TO THE S OF KMAF. SEE SWODY1 FOR FURTHER DETAILS. HAD ANTICIPATED A BREAK IN ACTIVITY AS SHORT/WV MOVED NE...BUT KMAF 88D SHOWS ACTIVITY GINNING UP AGAIN AS LOW APPROACHES AND LARGE-SCALE ASCENT BEGINS. IN ADDITION...ANOTHER NOCTURNAL LLJ IS PROGGED TO SET UP AGAIN OVERNIGHT...ALBEIT NOT AS STRONG AS LAST NIGHT/S. FLOODING REMAINS THE BIGGEST PROBLEM. A GLANCE AT THE LATEST RIVER STAGES SHOWS NOTICEABLE RISES ALONG THE UPPER COLORADO AND TRIBUTARIES...BUT STILL WELL WITHIN SAFE PARAMETERS. RADAR STP/S UPWARDS OF 7 INCHES HAVE BEEN NOTED TODAY. HOWEVER...A SLIGHTLY HOT 88D AND HAIL CONTAMINATION ARE THE LIKELY CULPRITS FOR THESE ESTIMATES AND CUTTING THE ESTIMATES BY HALF IS PROBABLY A LITTLE MORE REALISTIC. SOILS HAVE SATURATED...AND NUMEROUS FLASH FLOODING HAS BEEN REPORTED THROUGHOUT THIS DAY IN OUR ERN ZONES. THUS... WILL REISSUE THE FFA FOR THIS PACKAGE. ALSO...PROGGED H85-H5 THICKNESSES AND H7 TEMPS SUGGEST A RAIN SNOW MIX ABV 6KFT TONIGHT AND TOMORROW...SO HAVE THROWN IN A MENTION AT THE HIGHER ELEVATIONS OF THE GUADALUPES. THU LOOKS TO BE EVEN MORE ACTIVE AS LOW PARKS ITSELF CLOSER AND UPPER LVL JET NOSES IN FM THE SW. MODELS ADVERTISING A TEXTBOOK COMMA CLOUD TO DEVELOP...AND DEFORMATION SHOULD BE BEST OVR THE NERN ZONES. LOW TO REMAIN IN PLACE A FEW MORE DAYS BEFORE LIFTING /FILLING NE...AND WILL TAPER OFF POPS ACCORDINGLY. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 51/61/51/64 6764 LSA 48/60/48/65 5653 6R6 56/67/55/66 4542 MRF 42/59/40/56 4542 CNM 49/57/47/59 4542 .MAF... TX...FLASH FLOOD WATCH IN EFFECT FOR TXC033-115-173-227-317-335-415- 461 UNTIL 15/1030Z. NM...NONE. 44
In the hours before
Local storm report, Nov 14, 1:26 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
126 PM CST WED NOV 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM BAKERSFIELD TX .75 INCH HAIL
11/14/01 PECOS REPORTED BY A
COOPERATIVE OBSERVER.
1234 PM 12 WSW BIG SPRING TX FLOOD
11/14/01 HOWARD FLOODING OCCURRING ON
FARM TO MARKET ROAD 818
AT MUSTANG DRAW. ROAD
BARACADED. REPORTED BY
A LAW ENFORCEMENT
OFFICIAL.
1234 PM 8 W BIG SPRING TX FLOOD
11/14/01 HOWARD FLOODING REPORTED ON
RANCH ROAD. ROAD
BARACADED. REPORTED BY
A LAW ENFORCEMENT
OFFICIAL.
1244 PM FORT STOCKTON TX .75 INCH HAIL
11/14/01 PECOS REPORTED BY A STORM
SPOTTER.Local storm report, Nov 14, 1:54 PM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CST WED NOV 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 13 E MIDLAND TX FLOOD
11/14/01 MIDLAND TEXAS DEPARTMENT OF
TRANSPORTATION
REPRESENTATIVE REPORTED
FLOODING ON HIGHWAY 158
0130 PM 17 S MIDLAND TX FLOOD
11/14/01 MIDLAND TEXAS DEPARTMENT OF
TRANSPORTATION
REPRESENTATIVE REPORTED
FLOODING ON HIGHWAY 349.
0130 PM 19 SE MIDLAND TX FLOOD
11/14/01 MIDLAND TEXAS DEPARTMENT OF
TRANSPORTATION
REPRESENTATIVE REPORTED
FLOODING ON FARM TO
MARKET ROAD 1379.Local storm report, Nov 14, 2:13 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CST WED NOV 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM 23 NW RANKIN TX FLOOD
11/14/01 UPTON THE UPTON COUNTY
SHERIFFS OFFICE
REPORTED FLOODING ON
HIGHWAY 329.Local storm report, Nov 14, 3:25 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CST WED NOV 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BAKERSFIELD TX 1 INCH HAIL
11/14/01 PECOS REPORTED IN BAKERFIELD
BY A COOPERATIVE
OBSERVER.Special weather statement, Nov 14, 3:45 PM CST, 2 hours 30 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 PM CST WED NOV 14 2001 .SYNOPSIS... AN UPPER LEVEL STORM WILL SLOWLY MOVE TOWARD WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT...WHILE ABUNDANT MOISTURE CONTINUES TO SPREAD ACROSS THE REGION. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TONIGHT AS THE UPPER LOW INTERACTS WITH ABUNDANT DEEP LAYER MOISTURE. .THREATS... SEVERE THUNDERSTORMS... THUNDERSTORMS WILL BE LIKELY ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE THIS EVENING...MAINLY EAST OF A MIDLAND TO ALPINE...PRODUCING LARGE HAIL UP TO ONE INCH IN DIAMETER AND BRIEF HEAVY DOWNPOURS. HEAVY RAINFALL... SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL TONIGHT. THE MAIN RISK OF FLASH FLOODING TONIGHT WILL EXIST ACROSS THE EASTERN PERMIAN BASIN...ALONG AND EAST OF A MCCAMEY TO BIG SPRING TO SNYDER LINE...WHERE ANY RAINFALL THIS EVENING WILL ADD TO EARLIER HEAVY RAINS. SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
Local storm report, Nov 14, 4:11 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
411 PM CST WED NOV 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 17 NE MARATHON TX 1.75 INCH HAIL
11/14/01 BREWSTER GOLFBALL HAIL REPORTED
ALONG HIGHWAY 385 JUST
INSIDE THE BREWSTER
COUNTY LINE.Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.